A probabilistic description of radioactive contamination: a multivariate model

Nikulin, M.S., Novak, M.M., Smirnov, T.I., Voinov, V.G. and Krasnov, G.I. (2001) A probabilistic description of radioactive contamination: a multivariate model. Applied Radiation and Isotopes, 54(2), pp. 355-363. ISSN (print) 0969-8043

Full text not available from this archive.

Abstract

A multivariate discrete probability model is used to facilitate the description of gamma-ray spectroscopic data obtained from radioactively contaminated territory, east of the former Semipalatinsk nuclear test site in Kazakhstan. Two possible estimators of probabilities of interest have been considered: maximum likelihood and unbiased estimators. We show that unbiased estimators are much easier to compute. The model was used in two variants: (i) several radionuclides in spatially independent measurements, (ii) a single radionuclide in spatially dependent measurements. We show that, in both cases, it is important to take into account the correlation for the accurate evaluation of probabilities of interest.

Item Type: Article
Additional Information: This was was supported by INTAS-Kazakhstan [grant number 95-0053].
Uncontrolled Keywords: environmental radioactive pollution, multivariate discrete probability distributions, maximum likelihood and unbiased estimators, gamma-ray spectrometry
Research Area: Computer science and informatics
Faculty, School or Research Centre: Faculty of Computing, Information Systems and Mathematics (until 2011)
Related URLs:
Depositing User: Sara Burnett
Date Deposited: 11 May 2007
Last Modified: 02 Dec 2011 15:37
URI: http://eprints.kingston.ac.uk/id/eprint/812

Actions (Repository Editors)

Item Control Page Item Control Page